Join or renew today
Recently, Dr. Ben Goldacre, a prominent critic of drug studies, embarked on a research project of his own. He wanted to find out how often side effects reported by users of cholesterol-lowering drugs called statins were genuinely caused by the medications.
The study he co-authored concluded that most reported side effects of statins aren't often due to the drugs themselves, but to other causes—perhaps an unhealthy lifestyle that contributes to heart disease in the first place, or even the nocebo effect, which occurs when people experience side effects because they expect a drug will cause them. Brenda Goodman reports on Goldacre's study, and gives health reporters some helpful hints on covering drug side effects.
The page you have requested is available to AHCJ members only. If you are
a member, please login below.
If you're not a member, we invite you to join us. Read about member
benefits and how to join.
Please provide your user ID and password below:
~ or ~
Log in by email, using your email address: